I had a tummy tuck/lipo on Oct 1. Drain was out 11 days postop when there was still drainage of about 30-40/day. Last Thursday, my pubic area was hurting and incision was swollen above. There was a wavelike motion when i would touch the stomach. I called the PS and he put in a seroma cath on Friday. Within 6 minutes, there was yellow-clear drainage of 200 ml. Within the rest of the day another 100. it has consistently been about 75-100 a day.normal? Why is there so much drainage now? advice please.
Is It Normal to Get a Seroma 2 1/2 Weeks Post Op Tummy Tuck and Liposuction?
Doctor Answers (6)
Seroms after Tummy Tuck
Pablo Prichard, MD
Seroma After Tummy Tuck
Yes what you are experiencing can happen even 2 weeks after surgery. Repeated aspirations are usually necessary and sufficient to treat the seroma. Continue as you're doing with close follow-up with your plastic surgeon. Best wishes.
Seromas can happen with any procedure that leaves a "dead space." It may take a few days to a week for it to get better.
You might also like...
Sounds like your surgeon is doing the right things. Either repeated aspiration or placement of a seroma-cath is the correct treatment. A higher level of production of fluid can occur with over-activity, lack of external compression, or sometimes, infection.
It should taper off with time...but they sure can be frustrating for everybody.
Preventing a recurrent seroma (fluid collection) after tummy tuck
In my experience, this can be caused by increased activity or aggravated by certain types of garment which are tight around the waist and act like a tourniquet on the lower abdomen. With the seromacath in place, do not exercise and wear a garment that provides uniform compression over your entire abdomen i.e, spanx or body suit that covers your entire torso
Seroma and Tummy Tuck
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.